# SDR CA090323005

- Difficulty date: March 22, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Boeing 737217
- Aircraft time: 72,228 hours, 34,390 cycles
- Engine: Pwa JT8D17
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER TAKEOFF, THE CREW OBSERVED A SUDDEN LOSS OF POWER ON NR 2 ENGINE COINCIDENT WITH AN UNUSUAL VIBRATION AND NOISE. THE CREW CARRIED OUT AN INFLIGHT SHUTDOWN OF NR 2 ENGINE. THE ACFT RETURNED TO POINT OF DEPARTURE AND LANDED WITHOUT FURTHER DIFFICULTY. MX INVESTIGATION CONFIRMS A TURBINE FAILURE EVENT. THE ORIGIN OF THE FAILURE IS UNKNOWN AS TO WHETHER THE INITIATION POINT WAS IN THE HPT OR LPT. NOTE TIME IN SERVICE SINCE REFURB(NOT O/H) IS 7100HR AND 4300CY BUILD SPEC IS 10,000HR/6000CY.
